Thunderstorm Wind, Tuscarawas
- When
- August 19, 2:40 AM EST
- Where
- Tuscarawas County, Bolivar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.650, -81.450
Tree fell across Middle Run Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 18, 1:53 PM EST, 12 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT WED AUG 18 2004 .AVIATION... ANY AFTN CU SHOULD DISSIPATE TOWARD EVENING TO BE REPLACED BY MID DECK. WILL LEAVE OUT CHC FOR THE EVENING PERIOD THOUGH COULD BE SOME RENEGADE CONVECTION DEVELOP LATE AFTERNOON INTO THE EVENING. MAIN EVENT WITH FRONT APPROACHING WILL BE AFT 06Z WRN TERMINALS AND TOWARD DAWN PIT TERMINAL WHEN WILL GO WITH TEMPO MVFR CIGS AND VSBY IN TRW-. && .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A WEAK COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT INTO THURSDAY MORNING AND STRETCH OUT EAST-WEST ACROSS THE SOUTHERN COUNTIES BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF AND WITH THE FROPA WITH THE GREATEST CHANCE OF SHOWERS AFTER MIDNIGHT INTO THURSDAY MORNING. A WAVE WILL FORM ON THE FRONT BY FRIDAY MORNING AND PUSH INTO THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH FRIDAY NIGHT AHEAD OF THIS SYSTEM. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... A STRONGER COLD FRONT WILL PUSH THROUGH THE DISTRICT SATURDAY MORNING BRINGING AN END TO THE SHOWERS SATURDAY AFTERNOON AND MUCH COOLER TEMPERATURES FOR LATE FRIDAY INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...08 SHORT TERM...08 LONG TERM...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT WED AUG 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190844- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 445 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 951 PM EDT WED AUG 18 2004 WVZ004-190215- MARSHALL WV- 951 PM EDT WED AUG 18 2004 ...STRONG THUNDERSTORM MOVING INTO AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM CROSSING THE OHIO RIVER, INTO MARSHALL COUNTY WEST VIRGINIA, MOVING EAST AT 30 MILES AN HOUR. THIS STORM WILL PRODUCE FREQUENT LIGHTENING STRIKES AND TORRENTIAL RAIN. ALSO, WIND GUSTS TO 40 MILES AN HOUR AND SMALL HAIL ARE POSSIBLE. AREAS AFFECTED INCLUDE GRAVE CREEK, GLEN EASTON, AND CAMERON. ROADS IMPACTED ARE COUNTY ROADS 21 AND 62, AND ROUTE 250. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 S SUMMERFIELD 39.75N 81.34W
08/18/2004 0.75 INCH NOBLE OH COUNTY EOC
TREE DOWN.
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL LEWISVILLE 39.77N 81.22W
08/18/2004 0.75 INCH MONROE OH PUBLIC
&&
AWIPSUSRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1255 AM EDT THU AUG 19 2004 MDZ001-PAZ031-032-WVZ004-012-021>023-041-190654- FAYETTE PA-GARRETT MD-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV- PRESTON WV-TUCKER WV-WETZEL WV- 1255 AM EDT THU AUG 19 2004 ...SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CROSS COUNTIES ALONG THE PENNSYLVANIA...WEST VIRGINIA BORDER THROUGH 3 AM. THE STORMS WILL MOVE EASTWARD AT 30 TO 35 MPH...WITH ISOLATED AREAS RECEIVING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 240 AM EDT THU AUG 19 2004 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- WVZ001>003-190839- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH- COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON OH- JEFFERSON OH-LAWRENCE PA-MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- 240 AM EDT THU AUG 19 2004 ...MORE THUNDERSTORMS THIS MORNING... AN AREA OF THUNDERSTORMS WILL CROSS EAST CENTRAL OHIO AND WILL MOVE TOWARD THE PENNSYLVANIA BORDER THROUGH 4 30 AM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY BE EXPECTED. SOME WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. EARLY MORNING COMMUTERS SHOULD SLOW DOWN IN HEAVY RAIN AND BEWARE OF SUDDEN WIND GUSTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The Cleveland radar (KCLE), 92 km away, was scanning. The volume nearest the first event began at 07:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree fell across Middle Run Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417764.